Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Sudden rush of blood in head. On BP medicines. Possible reason?

Hi: Lately I wake up in the middle of the night (between midnight and 4am) and experience what I call blood rushes to the head. These are quick pulsing type rushing feelings to the head. But I don t get dizzy. When I sit up, I sometimes get a couple quicky short blood bursts to the head, but no dizziness . I am on blood pressure meds. I took my blood pressure with an at-home monitor one afternoon and it was 132/74. Then I took it at 3:00 in the morning when I had a few of the head rush feelings, and it was 132/64. The bottom number had dropped 10 points, but the top number stayed about the same. I take the blood pressure meds when I go to bed. And I take a water pill in the morning. Any ideas?
Asked On : Wed, 27 Feb 2013
Answers:  1 Views:  198
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

The fact the you are feeling this way during the daytime is due to your being on blood pressure medications. They have a half life too and most of the medications last for about 6-8 hours. If you have taken you blood pressure medications early in the evening, you might feel this way when you wake up early in the morning and suddenly go from a lying to a standing position. I hope you start taking you night time medication a little later on during the night. Call you doctor and find out if you need medication dosage adjustment if the problem persists.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 9 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor